Texas, 2015Drought in Texas, January 1 to 31, 2015
January 1 to 31, 2015 · NWS FWD · 28 events in 28 counties and zones
Severe or greater drought conditions continued to plague central and western portions of north Texas during January of 2015.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $43,000
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe or greater drought conditions continued to plague central and western portions of north Texas during January of 2015.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 31, 11:39 PM CST, 21 minutes earlier.
Area forecast discussion, Dec 31, 11:39 PM CST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CST WED DEC 31 2014
.AVIATION...
CONCERNS...FREEZING PRECIPITATION...LOWERING CIGS AND DURATION OF
ENTIRE PRECIPITATION EVENT.
SUB-FREEZING TEMPERATURES WERE OCCURRING FROM KGYI TO KAFW TO
KMNZ AND WESTWARD. THIS LINE MAY REACH KDFW...KGKY AND POSSIBLY
KDAL 10-14Z. IF THIS OCCURS THEN ANY LIQUID PRECIP WILL BECOME
FZRA. EXPECT THE WORST FZRA AT KAFW AND KFTW WHERE A GLAZE OF 1 OR
2 TENTHS OF AN INCH IS POSSIBLE. ONLY A LIGHT GLAZING IS EXPECTED FOR
THE OTHER METROPLEX SITES. TEMPERATURES ARE EXPECTED TO WARM ABOVE
FREEZING NEAR MIDDAY THURSDAY AND REMAIN SO THROUGH THE END OF THE
FORECAST. PRECIP SHOULD REMAIN ALL LIQUID AT KACT.
DUE TO STRONG WWA OVER ARCTIC AIR AT THE SURFACE WILL LEAD TO
INCREASING COVERAGE OF PRECIP THE REST OF THE NIGHT WHICH SHOULD
LAST THROUGH MOST OF THURSDAY. WE EXPECT CIGS TO REMAIN VFR UNTIL
AROUND 10Z OR SO THEN LOWERING TO IFR FROM 14Z ON. VIS WILL ALSO
FALL TO MVFR WITH SOME PERIODS OF IFR DURING MODERATE PRECIP. THE
RAIN SHOULD TAPER OFF SOME THURSDAY EVENING...BUT WE DON/T THINK
IT WILL END FOR GOOD UNTIL SATURDAY.
WINDS WILL BE MOSTLY NORTH LESS THAN 10 KNOTS...BUT SHOULD BECOME
MORE EAST-NORTHEASTERLY LATE THURSDAY MORNING THROUGH 02/00Z. THEN
RETURNING TO THE NORTH. 75
&&
.UPDATE...
WITH THE EVENING FORECAST UPDATE...DID NOT MAKE ANY CHANGES TO THE
COVERAGE OF THE WINTER WEATHER ADVISORY OR WINTER STORM WARNING AT
THIS TIME.
AS OF 930 PM...REGIONAL RADARS SHOWED PRECIPITATION DEVELOPING
ACROSS THE REGION...WITH THE HEAVIER PRECIPITATION DEVELOPING AND
MOVING IN FROM THE WEST. AT 9 PM...THE SURFACE FREEZING LINE WAS
LOCATED NEAR A SHERMAN TO KELLER TO CLEBURNE TO LAMPASAS
LINE...WITH AREAS TO THE WEST COLDER AND TO THE EAST ABOVE
FREEZING. THE FREEZING LINE IS EXPECTED TO SAG SOUTHEAST THROUGH
TONIGHT...TO A BONHAM TO DALLAS TO TEMPLE LINE BY 3-4 AM. THE
OTHER ISOTHERM THAT APPEARS TO BE IMPORTANT TONIGHT IS THE 29 DEG
F LINE. RAIN THAT FALLS INTO AIR COLDER THAN 29 DEGREES IS VERY
LIKELY TO FREEZE ON IMPACT TO ALL ROADWAYS AND SURFACES. RAIN THAT
FALLS INTO AIR WITH TEMPERATURES IN THE 29 TO 32 DEG F RANGE IS
MORE LIKELY TO FREEZE ON ELEVATED SURFACES AND ROADWAYS...BUT MAY
LEAVE SURFACES IN CONTACT WITH THE GROUND JUST WET.
CONFIDENCE IS VERY HIGH THAT MEASURABLE PRECIPITATION WILL DEVELOP
OVER THE ENTIRE REGION TONIGHT. SO THE PRIMARY FORECAST CHALLENGE
IS DETERMINING WHERE THOSE 32 AND 29 DEGREE ISOTHERMS ARE GOING TO
LINE UP WHILE PRECIPITATION FALLS. THE LATEST EVENING MODEL RUNS
THAT HAVE COME INDICATE MORE PRECIPITATION WILL FALL THAN
PREVIOUSLY FORECAST. IF THIS VERIFIES...IT WILL BE EVEN MORE
IMPORTANT TO DETERMINE EXACTLY WHERE THE COLD AIR WILL RESIDE.
LOOKING AT THE HIGH RESOLUTION MODEL GUIDANCE FOR 2-METER
TEMPERATURES...THE PREVIOUS FORECAST APPEARS TO BE IN PRETTY GOOD
SHAPE. THOSE AREAS COVERED IN A WINTER WEATHER ADVISORY STILL
APPEAR TO BE MOST LIKELY AT HOLDING IN THE 29 TO 32 DEGREE RANGE
OVERNIGHT...WHICH SHOULD KEEP THE IMPACTS OF ICING MAINLY
RELEGATED TO ELEVATED SURFACES AND ROADWAYS. THAT DOES NOT MEAN
TRAVEL WILL BE EASY IN THESE AREAS...BLACK ICE ON BRIDGES AND
OVERPASSES IS EXTREMELY DANGEROUS...AND STILL NEEDS TREATED WITH
EXTREME CAUTION.
FOR LOCATIONS WITHIN THE WINTER STORM WARNING...TEMPERATURES STILL
LOOK LIKELY TO REMAIN JUST BELOW 29 DEGREES OVERNIGHT. WITH MODEL
OUTPUT SUGGESTING ANYWHERE FROM ONE QUARTER TO ONE HALF OF AN INCH
OF PRECIPITATION OVER THIS AREA...SIGNIFICANT IMPACTS FROM ICING
ARE POSSIBLE. THESE LOCATIONS RESIDE IN COLDER AIR IN GENERAL...SO
SLEET IS MUCH MORE LIKELY TO MIX IN WITH THE FREEZING RAIN THAN IT
IS FARTHER EAST. THE COMBINATION OF SLEET AND PURE ICE LOOKS VERY
LIKELY TO EXCEED ONE QUARTER INCH AT THIS TIME...AND BUMPED UP
PURE ICE ACCUMULATION TOTALS TO A THIRD OF AN INCH OR SLIGHTLY
MORE AS A RESULT. ICE ACCUMULATION ON ALL AREA ROADWAYS IS LIKELY
WITHIN THE CURRENT AREAL COVERAGE OF THE WINTER STORM
WARNING...AND TRAVEL MAY BECOME IMPOSSIBLE FOR SOME LOCATIONS BY
SUNRISE NEW YEAR'S DAY.
ASIDE FROM JUST WATCHING SURFACE TEMPERATURES TONIGHT...THINK THAT
SURFACE WIND DIRECTION WILL PLAY AN IMPORTANT ROLE IN HOW COLD ANY
LOCATION STAYS WHILE PRECIPITATION IS FALLING. MOST MODEL GUIDANCE
INDICATES SURFACE WINDS SHIFTING TO THE EAST WHEN HEAVIER
PRECIPITATION FALLS. IF THIS OCCURS...IT WOULD EFFECTIVELY SHUT
OFF THE POTENTIAL FOR ARCTIC AIR TO REINFORCE SUB-FREEZING
TEMPERATURES...ALLOWING THE AIR TO VERY SLOWLY WARM FROM THE WARM
NOSE ALOFT...DOWN TO THE SURFACE. THIS PROCESS IS NOT
EFFICIENT...AND WILL BE COMBATED BY WET-BULB COOLING...HOWEVER IT
SHOULD EVENTUALLY ALLOW TEMPERATURES TO CREEP ABOVE FREEZING FROM
THE SOUTHEAST TO THE NORTHWEST AFTER SUNRISE TOMORROW.
ONE IMPORTANT SIDE NOTE HERE...IF WINDS ARE ABLE TO REMAIN OUT OF
THE NORTH OR NORTHWEST WHILE HEAVIER RAIN FALLS...COLDER AIR MAY
PUSH FARTHER EAST...RESULTING IN MORE SIGNIFICANT ICING IMPACTS
MOVING EAST TOWARDS THE INTERSTATE 35 CORRIDOR. CONFIDENCE IS
FAIRLY HIGH THAT THIS WILL NOT OCCUR BECAUSE OF THE STRONG
CONSENSUS OF THE LATEST MODEL DATA...HOWEVER MODEL DATA IS JUST A
FORECAST...AND WE WILL HAVE TO MONITOR REAL OBSERVATIONS CLOSELY
TO MAKE SURE THAT THE MODELS ARE NOT MISSING AN EASTWARD EXPANSION
OF THE COLD AIR.
AT THIS TIME...SAW NO COMPELLING EVIDENCE TO CHANGE THE CURRENT
FORECAST AS IT SEEMS TO HAVE THE EXPECTED IMPACT AREAS HIGHLIGHTED
NICELY. WILL CONTINUALLY MONITOR THIS EVENT OVERNIGHT...AND WILL
MAKE ADJUSTMENTS TO THE COVERAGE OF WARNINGS AND ADVISORIES IN A
TACTICAL SENSE AS NEEDED TONIGHT. CONFIDENCE AT THIS TIME IS FAIRLY
HIGH THAT THE WORST OF THE IMPACTS FROM ICING WILL REMAIN WEST OF
THE INTERSTATE 35 CORRIDOR TONIGHT.
CAVANAUGH
&&
.PREV DISCUSSION... /ISSUED 316 PM CST WED DEC 31 2014/
CHALLENGING FORECAST TODAY AS THE INFLUENCE OF A COMPLEX WESTERN
U.S. TROUGH AFFECTS MUCH OF TEXAS BEGINNING TONIGHT. WITH ARCTIC
AIR IN PLACE ACROSS THE REGION...FREEZING AND FROZEN PRECIPITATION
WILL BE A SIGNIFICANT THREAT TONIGHT AND THURSDAY MORNING...
ESPECIALLY ALONG AND WEST OF INTERSTATE 35.
WE WILL CONTINUE WITH THE WINTER STORM WARNING FOR 8 COUNTIES IN
THE WESTERN SECTIONS OF NORTH TEXAS WHERE UP TO ONE QUARTER INCH
OF FREEZING RAIN MAY FALL TONIGHT AND EARLY THURSDAY. TEMPERATURES
IN THE WARNING AREA ARE FORECAST TO BE IN THE MID TO UPPER 20S
DURING THE ONSET OF HEAVIER BANDED PRECIPITATION AFTER MIDNIGHT
TONIGHT. PROGRESSIVELY LESSER IMPACTS ARE EXPECTED FURTHER EAST
FROM THE WARNING AREA...WITH TEMPERATURES NEAR OR JUST BELOW
FREEZING FORECAST DURING THE PRECIPITATION. THE EXACT IMPACTS IN
ANY GIVEN LOCATION IN THE ADVISORY AND WARNING AREAS THROUGH EARLY
THURSDAY WILL BE DETERMINED BY TEMPERATURES DURING THE ONSET OF
HEAVIER PRECIPITATION AND THE LOCATION OF ANY SLEET SHOWERS THAT
SPREAD EASTWARD OVERNIGHT.
WITH REGARD TO THE KEY WEATHER FEATURES...THE STRONG UPPER TROUGH
CURRENTLY DEVELOPING INTO WESTERN ARIZONA WILL EJECT INTO THE
PLAINS WITH TWO DISTINCTIVE WAVES. THE FIRST WAVE OF ENERGY IS
FORECAST TO MOVE ACROSS NORTHERN NEW MEXICO AND EASTERN COLORADO
ON THURSDAY AND WILL BE RESPONSIBLE FOR THE WINTER WEATHER EVENT
TONIGHT. PLENTIFUL PACIFIC MOISTURE...STRONG LOW LEVEL WARM AIR
ADVECTION...AND SOME MID LEVEL FRONTOGENESIS WILL LEAD TO THE
DEVELOPMENT OF WIDESPREAD PRECIPITATION FROM WEST TO EAST AFTER
MIDNIGHT. SOME CONVECTIVE BANDS /SHOWERS/ ARE FORECAST TO DEVELOP
IN THE AXIS OF FRONTOGENESIS TONIGHT WHICH IS FORECAST TO BE
CENTERED FROM THE EASTLAND AND BRECKENRIDGE AREAS EASTWARD INTO
THE DFW METROPLEX AFTER MIDNIGHT. WINTER WEATHER IMPACTS WILL BE
ENHANCED LOCALLY NEAR ANY OF THE HEAVIER SLEET SHOWERS THAT
DEVELOP IN AREAS WITH SURFACE TEMPERATURES NEAR OR BELOW FREEZING.
EXPECT PRECIPITATION TO CONTINUE IN MOST AREAS DURING FOR MUCH OF
THE DAY THURSDAY AND WILL GRADUALLY TRANSITION TO ALL LIQUID RAIN
DURING THE AFTERNOON HOURS AS TEMPERATURES SLOWLY RISE TO ABOVE
FREEZING. THE NUMERICAL MODEL GUIDANCE SUGGESTS THAT THE
MODIFICATION OF THE ARCTIC AIRMASS MAY BE ACCELERATED IN TWO WAYS.
FIRST...THE RELATIVELY WARM RAINDROPS FALLING THROUGH THE
INCREASINGLY WARM AIR ABOVE THE FRONTAL INVERSION WILL EFFECTIVELY
TRANSFER HEAT TO THE NEAR SURFACE AIR. SECOND...THE RELEASE OF
LATENT HEATING BY THE PRECIPITATION PRODUCTION PROCESS IN THE
ABSENCE OF LOW LEVEL COLD ADVECTION COULD ALSO RESULT IN SLOWLY
RISING TEMPERATURES. BY LATE THURSDAY AFTERNOON...EXPECT
TEMPERATURES TO BE AT 32 OR HIGHER IN ALL AREAS...WITH THE COLDEST
TEMPERATURES IN THE FAR NORTHWEST ZONES.
THERE MAY BE A BRIEF 6-12 HOUR LULL IN THE RAIN THURSDAY EVENING
AND THURSDAY NIGHT AS THE FIRST WAVE OF ENERGY FROM THE SOUTHWEST
U.S. SYSTEM MOVES ACROSS KANSAS THURSDAY NIGHT. HOWEVER...THE
PRIMARY SHORTWAVE / SECOND WAVE OF ENERGY / IS FORECAST TO EJECT
EASTWARD INTO NEW MEXICO AND WEST TEXAS BY LATE FRIDAY. WIDESPREAD
RAIN WILL REDEVELOP IN ALL AREAS BY LATE THURSDAY NIGHT OR EARLY
FRIDAY AND CONTINUE INTO FRIDAY NIGHT. THE RAINS AND ISOLATED
THUNDERSTORMS WILL END FROM WEST TO EAST ON SATURDAY AFTERNOON AS
THE SHORTWAVE EJECTS QUICKLY ACROSS OKLAHOMA.
A THIRD SYSTEM WILL MOVE ACROSS THE AREA ON SUNDAY...BUT THIS
SYSTEM SHOULD BE WEAKER AND LACK SIGNIFICANT MOISTURE TO PRODUCE
PRECIPITATION. WILL KEEP THE FORECAST FOR SUNDAY INTO THE MIDDLE
OF NEXT WEEK DRY...WITH TEMPERATURES CONTINUING TO AVERAGE BELOW
NORMAL.
09/GP
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 30 36 36 41 40 / 70 80 70 80 70
WACO, TX 32 38 38 42 39 / 80 80 80 80 70
PARIS, TX 32 37 36 42 40 / 50 90 80 80 80
DENTON, TX 27 35 35 40 38 / 70 80 70 80 70
MCKINNEY, TX 27 35 35 41 39 / 60 80 70 80 70
DALLAS, TX 31 37 37 41 40 / 70 80 70 80 70
TERRELL, TX 33 37 37 41 40 / 60 80 80 80 70
CORSICANA, TX 34 39 39 42 41 / 70 80 80 80 80
TEMPLE, TX 32 38 38 41 39 / 80 80 80 80 70
MINERAL WELLS, TX 26 33 33 39 36 / 80 80 70 80 70
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 3 PM CST THURSDAY FOR TXZ100-101-115-
116-129-130-141-142.
WINTER WEATHER ADVISORY UNTIL 3 PM CST THURSDAY FOR TXZ091>094-
102>104-117>120-131>134-143>145-156>159.
&&
75/
Hazardous weather outlook, Dec 31, 3:04 PM CST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CST WED DEC 31 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011115-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
304 PM CST WED DEC 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
LATER TONIGHT...WIDESPREAD RAIN...FREEZING RAIN AND SOME SLEET
WILL DEVELOP AND SPREAD NORTHEAST ACROSS PARTS OF NORTH TEXAS. A
WINTER STORM WARNING IS IN EFFECT FOR AREAS WEST OF A JACKSBORO TO
MINERAL WELLS TO GOLDTHWAITE LINE. SIGNIFICANT ACCUMULATIONS OF
ICE ARE POSSIBLE IN THESE AREAS...PRIMARILY AROUND AND JUST AFTER
MIDNIGHT.
FARTHER EAST...SOME LIGHT ICING WILL BE POSSIBLE AS FAR EAST AS A
BONHAM TO ROCKWALL TO WACO TO TEMPLE LINE....THE BEST CHANCE FOR
LIGHT ICING AND ASSOCIATED IMPACTS WILL BE AROUND OR JUST AFTER 2
AM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WIDESPREAD RAIN...FREEZING RAIN AND SOME SLEET WILL BE ONGOING
ACROSS PARTS OF NORTH TEXAS THURSDAY MORNING THROUGH MIDDAY. AREAS
GENERALLY WEST OF A BONHAM TO ROCKWALL TO WACO TO TEMPLE LINE WILL
HAVE THE BEST CHANCE FOR WINTRY PRECIPITATION. SIGNIFICANT
ACCUMULATIONS OF ICE AND MAJOR TRAVEL PROBLEMS ARE POSSIBLE WEST
OF A JACKSBORO TO MINERAL WELLS TO GOLDTHWAITE LINE THROUGH
THURSDAY.
OTHERWISE...THE WINTRY PRECIPITATION IS EXPECTED TO TRANSITION
OVER TO MAINLY RAIN BY LATE AFTERNOON ON THURSDAY. RAIN AND
POSSIBLY A THUNDERSTORM WILL CONTINUE FRIDAY INTO EARLY SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME....BUT TIMELY
REPORTS OF ICE ACCUMULATION OR ISSUES ON ROADWAYS ARE GREATLY
APPRECIATED.
15-BAIN/FOX
In the hours before
Local storm report, Dec 31, 11:26 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1126 PM CST WED DEC 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM FREEZING RAIN CISCO 32.38N 98.97W
12/31/2014 E0.25 INCH EASTLAND TX AMATEUR RADIO
ONE QUARTER OF AN INCH OF ICE AND SLEET COMBINED WAS
REPORTED ON ROADWAYS IN CISCO. 1/10TH OF AN INCH OF PURE
ICE WAS OBSERVED ON TREE LIMBS.Drought, Montague
- When
- January 1, 12:00 AM CST to 11:59 PM CST
- Where
- Montague forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Severe/D2 drought conditions covered Montague County for all of January, 2015.
Drought, Grayson
- When
- January 1, 12:00 AM CST to 11:59 PM CST
- Where
- Grayson forecast zone
- Crop damage
- $500
- Reported by
- Drought Monitor
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Severe/D2 drought conditions covered the southern half of Grayson County while Moderate/D1 conditions covered the northern half for all of January, 2015.
Drought, Fannin
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Fannin forecast zone
- Crop damage
- $500
- Reported by
- Drought Monitor
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Severe/D2 Drought covered all but the far northern portions of Fannin County during January, 2015.
Drought, Delta
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Delta forecast zone
- Crop damage
- $500
- Reported by
- Drought Monitor
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Severe/D2 drought conditions covered all of Delta County during January of 2015.
Drought, Young
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Young forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Young County spent all of January 2015 split between Extreme/D3 drought across the northwestern half and Exceptional/D4 drought across the southeastern half of the county.
Drought, Jack
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Jack forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Jack County spent all of January, 2015 covered in Extreme/D3 drought conditions.
Drought, Wise
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Wise forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Wise County spent January of 2015 affected by Severe/D2 drought conditions across the northern half of the county and Extreme/D3 across the southern half.
Drought, Denton
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Denton forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Denton County Spent January of 2015 mainly in a state of Severe/D2 drought. The only exception was a strip of D3/Extreme drought, which covered the far southern portions of the county.
Drought, Collin
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Collin forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Severe/D2 drought conditions in place across all of Collin County at the beginning of January, 2015 deteriorated to Extreme/D3 around the middle of the month across central and southern portions of the county. Conditions remained as such through the end of the month.
Drought, Hunt
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Hunt forecast zone
- Crop damage
- $500
- Reported by
- Drought Monitor
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Hunt County spent all of January, 2015 split between Severe/D2 conditions across the northern half of the county and Moderate/D1 across the southern half.
Drought, Rockwall
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Rockwall forecast zone
- Crop damage
- $500
- Reported by
- Drought Monitor
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Rockwall County spent all of January, 2015 split between Severe/D2 conditions across the northwest half of the county and Moderate/D1 across the southeastern half.
Drought, Stephens
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
A a drought gradient ranging from Exceptional/D4 in the east to Extreme/D3 in the middle to Severe/D2 in the west was in place across Stephens County for all of January, 2015.
Drought, Palo Pinto
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Crop damage
- $4,000
- Reported by
- Drought Monitor
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Palo Pinto County spent all of January, 2015 in the grasp of Exceptional/D4 drought conditions.
Drought, Parker
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Parker forecast zone
- Crop damage
- $3,000
- Reported by
- Drought Monitor
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
Parker County spent January, 2015 with Exceptional/D4 drought conditions across the majority of the county. The exception was the far northern reaches of the county, where Extreme/D3 conditions held on for the whole month.
Drought, Tarrant
- When
- January 1, 12:00 AM CST to 11:59 PM CST
- Where
- Tarrant forecast zone
- Crop damage
- $4,000
- Reported by
- Drought Monitor
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Tarrant County spent January, 2015 immersed in Extreme/D3 conditions over all but the southwest corner of the county, where Exceptional/D4 conditions resided.
Drought, Dallas
- When
- January 1, 12:00 AM CST to 11:59 PM CST
- Where
- Dallas forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Dallas County spent January, 2015 with Extreme/D3 conditions across the western three-quarters of the county and Severe/D2 across the eastern quarter of the county.
Drought, Eastland
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Eastland forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
Eastland County endured a tight gradient between Extreme/D3 drought across the eastern reaches and simply D0/Abnormally Dry across the western sections for all of January 2015.
Drought, Erath
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Erath forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
Most of Erath County was covered in Extreme/D3 drought conditions during January of 2015. The exceptions were the far northern reaches of the county where Exceptional/D4 conditions held on, and the southern-most reaches where Severe/D2 conditions were in place.
Drought, Hood
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Hood forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Exceptional/D4 drought conditions covered all of Hood County during January, 2015.
Drought, Somervell
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Somervell forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Extreme/D3 Drought conditions covered Somervell County for all of January, 2015.
Drought, Johnson
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Johnson forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Johnson County spent all of January, 2015 with Exceptional/D4 conditions over the northwestern corner of the county, and Extreme/D3 across the rest of the county.
Drought, Ellis
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Ellis forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
Ellis County spent all of January, 2015 with Extreme/D3 conditions across the northwestern quadrant of the county and Severe/D2 conditions across the rest of the county.
Drought, Comanche
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
Severe/D2 drought conditions covered Comanche County for all of January, 2015.
Drought, Hamilton
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Hamilton forecast zone
- Crop damage
- $500
- Reported by
- Drought Monitor
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
Severe/D2 drought conditions in place county-wide at the beginning of January receded to include only the northern portions of the county by the end of the month, due to beneficial rains received over the course of the month.
Drought, Bosque
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Bosque forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
Severe/D2 drought conditions covered all of Bosque County at the beginning of January, with some of the far northern locations even being classified under Extreme/D3. By the end of the month, only the northern half of the county was listed under Severe/D2 drought, with the southern half having improved to D1/Moderate Drought.
Drought, Hill
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Hill forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
Hill County spent all of January, 2015 with Severe/D2 drought conditions in place, though the far southern reaches were classified as merely D1/Moderate, and the northern-most locations were listed as Extreme/D3.
Drought, Navarro
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Navarro forecast zone
- Crop damage
- $500
- Reported by
- Drought Monitor
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Navarro County was affected by Severe/D2 Drought across the northwestern quarter of the county for all of January, 2015. The rest of the county was listed as Moderate drought or better.
Drought, Coryell
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Coryell forecast zone
- Crop damage
- $500
- Reported by
- Drought Monitor
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Coryell County experienced Severe/D2 drought conditions for the majority of the month, but began to see these conditions improve following some beneficial rainfall towards the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, January 1 to 4, 20151 death · 1 event
- Cold in Wisconsin, January 1, 20151 death · 1 event
- Frost and Freeze in Arizona, January 1 to 3, 2015$1.0 million · 3 events
- Frost and Freeze in California, January 1 to 3, 2015$300,000 · 3 events
- Winter Weather in Texas, January 1 to 2, 2015$55,000 · 24 events
- Lake-Effect Snow in New York, January 1 to 2, 2015$90,000 · 2 events
- Heavy Snow and Frost and Freeze in Arizona, January 1, 2015$60,000 · 5 events
- Tornado and Damaging Winds in Georgia, January 1 to 4, 2015EF1 · 4 events
- Drought in Oklahoma, January 1 to 31, 201527 events
- Lake-Effect Snow in New York, January 1, 2015$30,000 · 2 events
- Ice Storm in Texas, January 1 to 2, 201523 events
- Winter Storm in Texas, January 1 to 3, 201521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 555253, 555254, 555255, 555256, 555258, 555259, 555278, 555279, 555281, 555282, 555284, 555285, 555286, 555287, 555288, 555289, 555290, 555298, 555299, 555300, 555301, 555302, 555303, 555305, 555309, 555311, 555312, 555315.